Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2005, 2:49 PM MDT for Larimer County, Weld County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 2:49 PM MDT (20:49 UTC)
- Expired
- Jun 3, 2005, 3:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 032050 SVRBOU COC069-123-032130- /O.NEW.KBOU.SV.W.0089.050603T2049Z-050603T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 249 PM MDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF WESTERN GREELEY * UNTIL 330 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTH OF BERTHOUD...OR ABOUT 15 MILES SOUTH OF FORT COLLINS... MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR... TIMNATH...LOVELAND...BERTHOUD AND WESTERN GREELEY. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4037 10517 4026 10505 4042 10478 4060 10494 $$
2 follow-up statements
000 WWUS55 KBOU 032108 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 307 PM MDT FRI JUN 3 2005 COC069-123-032130- /O.CON.KBOU.SV.W.0089.000000T0000Z-050603T2130Z/ LARIMER CO-WELD CO- 307 PM MDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR WEST CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES... AT 305 PM MDT...LAW ENFORCEMENT CONTINUED TO REPORT A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF KELIM...OR ABOUT 11 MILES SOUTHEAST OF FORT COLLINS...MOVING NORTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDSOR...TIMNATH...LOVELAND...AND WESTERN GREELEY. HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN SOUTHEAST LOVELAND WITH THIS STORM. FLOODING WAS ALSO REPORTED ON INTERSTATE 25 EAST OF LOVELAND. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4041 10513 4031 10497 4042 10478 4060 10494 $$ GIMMESTAD
000 WWUS55 KBOU 032130 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 329 PM MDT FRI JUN 3 2005 COC069-123-032139- /O.EXP.KBOU.SV.W.0089.000000T0000Z-050603T2130Z/ LARIMER CO-WELD CO- 329 PM MDT FRI JUN 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES EXPIRED AT 330 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE LARGE HAIL OR DAMAGING WINDS. THE STORM MOTION HAD SLOWED AND WAS STILL PRODUCING HEAVY RAIN ALONG US 34 BETWEEN INTERSTATE 25 AND HIGHWAY 257. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LARIMER COUNTY UNTIL 545 PM. LAT...LON 4041 10513 4031 10497 4042 10478 4060 10494 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:30 AM MDT, 11 hours 19 minutes earlier.
Area forecast discussion, Jun 3, 3:30 AM MDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 AM MDT FRI JUN 3 2005 .SHORT TERM...LOOKS LIKE ANOTHER ACTIVE WEATHER DAY ACROSS THE BOU CWA...HOWEVER THE SEVERE THREAT A BIT LOWER THAN YESTERDAY. THE MAIN PLAYER WILL BE THE VIGOROUS UPPER LEVEL TROF NOW ACROSS ERN NEVADA WITH A DECENT BAND OF SHOWERS/TS STRETCHING ACROSS CENTRAL UT AND INTO NWRN CO ATTM. BOTH GFS/NAM HAVE THE TROF ENTERING WRN CO BY 00Z SAT WITH DECENT ASCENT MOVING ACROSS CO THRU TNT. AT THE SURFACE...DEWPOINTS HAVE DROPPED A BIT INTO THE MID 40S ACROSS EASTERN CO...BUT WITH A SERLY RETURN FLOW THIS AFTN...EXPECT DEWPOINTS TO CLIMB TO NEAR 50 ACROSS THE FAR EASTERN PLAINS AND MID 40S CLOSER TO THE MOUNTAINS. INTERACTIVE SOUNDINGS INDICATE CAPES FROM 700-1000J/KG OVER THE URBAN CORRIDOR AND UP TO 1500J/KG OVER LINCOLN COUNTY AND FAR EASTERN SECTIONS. THE SHEAR PROFILE IS A BIT LESS CONDUCIVE FOR TORNADIC STORMS TODAY AND THE MID LVL FLOW WILL ALSO BE DROPPING OFF DURING THE DAY TO ONLY ABOUT 25-30KT. CLOUD SHIELD MOVING NORTHWARD FROM NEW MEXICO MAY HAMPER THINGS A BIT AND MAY RETARD SFC HEATING. SO OVERALL...THE URBAN CORRIDOR AND ADJ AREAS WILL ONLY SEE A MARGINAL SEVERE THREAT TODAY WITH HAIL UP TO AN INCH IN DIAMETER...WHILE FURTHER EAST AND SOUTH ACROSS THE PALMER DIVIDE...COULD SEE ISOLD STORMS WITH HAIL UP TO 2 INCHES IN DIAMETER. DUE TO THE GOOD FORCING ALOFT LATER TODAY AND TNT...EXPECT STORM COVERAGE TO BECOME FAIRLY WIDESPREAD OVER THE PLAINS BY THIS EVENING. WILL BUMP POPS UP TO LIKELY FURTHER EAST AND SOUTH AS WELL AS MOUNTAIN LOCATIONS AS FORCING AND OROGRAPHICS SHOULD KEEP PRECIP GOING MOST OF THE NIGHT. LOCAL SNOW MODEL YIELDING ABOUT 2-5 INCHES AND WILL ADD SOME ACCUMLATIONS OVER HIGHER AREAS FOR TONIGHT. .LONG TERM...ON SATURDAY...BOTH THE NAM AND GFS BRING A WEAK UPPER TROF THROUGH THE AREA. MDLS SHOW WEAK UPWARD QG ASCENT THROUGH ABOUT 18Z SATURDAY...WITH SUBSIDENCE DEVELOPING FM WEST TO EAST THEREAFTER. INTERACTIVE SOUNDINGS SHOW ENOUGH CAPES IN THE AFTN (400-600J/KG) TO WARRANT A SLGT CHANCE OF THUNDERSTORMS IN THE AFTN. BEST WINDOW OF PCPN HOWEVER WILL PROBABLY BE IN THE MORNING WITH A FRONTAL SURGE AT THE SFC WITH SOME WEAK DYNAMICS OVERRIDING THE AREA. MAIN CHANGE INVOLVES INCRG POPS TO THE SCT CATEGORY SATURDAY MORNING WITH SLGTLY COOLER MAX TEMPERATURES. FOR SATURDAY NIGHT INTO SUNDAY...A SHORT WAVE RIDGE IS PROGGED TO BE OVER THE REGION WITH A DRIER WEST-NORTHWESTERLY FLOW ALOFT. NEITHER MDLS GENERATES ANY QPF ACRS THE NORTHEAST PLAINS IN THE AFTN WITH SUBSIDENCE IN PLACE...SO WILL CONFINE THE MNTN OF ANY POPS TO THE HIGHER TERRAIN. AS FOR THE REST OF THE EXTENDED...SWLY FLOW DVLPS FOR MONDAY INTO TUESDAY...AHEAD OF THE NEXT UPPER TROUGH PROGGED TO DROP OUT OF THE PACIFIC NORTHWEST. IT SHOULD START TO WARM UP AND RMN FAIRLY DRY. OVERALL PATTERN FOR THE MIDDLE OF NEXT WEEK IS VERY SIMILAR TO THE PATTERN OF THE LAST COUPLE OF DAYS AS THE MAIN TROF IS EXPECTED TO CLOSE OFF OVER NRN MONTANA/CANADIEN BORDER. FOR NOW WILL CONFINE ANY CHANGES TO THE UPCOMING PACKAGE TO THE WEEKEND. && .BOU...NONE. && ENTREKIN/COOPER
Hazardous weather outlook, Jun 3, 11:24 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1124 AM MDT FRI JUN 03 2005 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1124 AM MDT FRI JUN 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS THE PLAINS AGAIN TODAY. A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE REGION TODAY WHILE AN UPPER LEVEL DISTURBANCE OVER THE WESTERN SLOPE THIS MORNING WILL MOVE OVER EASTERN COLORADO THIS AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT IS HIGHEST ACROSS THE PALMER DIVIDE...INCLUDING ELBERT...LINCOLN...AND WASHINGTON COUNTIES WHERE ISOLATED SEVERE STORMS MAY PRODUCE HAIL OF 1 TO 2 INCHES IN DIAMETER. THE TORNADIC THREAT HAS DIMINISHED TODAY DUE TO A WEAKENING OF THE WINDS ALOFT. IN ADDITION TO THE THREAT OF HAIL FROM THUNDERSTORMS...IT IS POSSIBLE THAT STORMS MAY BE SLOW MOVING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. COOLER TEMPERATURES ALOFT WILL MOVE OVER THE MOUNTAINS LATER TONIGHT WILL BRING WINTER WEATHER TO THE MOUNTAINS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY SATURDAY MORNING AT ELEVATIONS ABOVE 9000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY. SOME STORM ACTIVITY WILL EVEN BE POSSIBLE IN THE MORNING AS THE ATMOSPHERE WILL BE QUITE UNSTABLE ALOFT. BUT THE THREAT OF SEVERE WEATHER WILL BE SUBSTANTIALLY LESS THAN THE PAST FEW DAYS DUE TO COOLER AIR AT THE SURFACE. AFTER SATURDAY...A RIDGE WILL BUILD ACROSS THE AREA RESULTING IN WARMER AND DRIER WEATHER FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM TODAY ACROSS THE EASTERN PLAINS. DANKERS/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:16 PM MDT | Tornado Warning | BOU | Lincoln | 44 min |
| Jun 2, 6:59 PM MDT | Tornado Warning | BOU | Lincoln | 20 min |
| Jun 2, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jun 2, 7:06 PM MDT | Tornado Warning | BOU | Lincoln | 39 min |
| Jun 2, 7:43 PM MDT | Tornado Warning | BOU | Lincoln | 32 min |
| Jun 2, 7:57 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 33 min |
| Jun 2, 8:08 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 52 min |
| Jun 2, 9:03 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Jun 3, 2:48 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 3, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 53 min |
| Jun 3, 4:31 PM MDT | Flash Flood Warning | BOU | Arapahoe, Denver | 119 min |
| Jun 3, 4:36 PM MDT | Tornado Warning | BOU | Arapahoe, Denver | 39 min |
| Jun 3, 5:12 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 48 min |
| Jun 3, 5:21 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Jun 3, 5:59 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.